MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES

AIZU OLYMPUS CO., LTD. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES
Model Number MAJ-1904
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In speaking with the olympus technical assistance center (tac), the customer inquired about ordering a connector to use with the connecting tube in the endoscope reprocessor.The customer sent an image of the needle attachment, to which tac informed the customer that the connectors and dilators were not approved to be reprocessed in the endoscope reprocessor.Tac emailed the customer the guide of the compatible connecting tubes for approved use.An olympus endoscopy support specialist (ess) has been dispatched to observe the user facility¿s reprocessing practices from start to finish and provide reprocessing in-service training, if necessary, to correct and address any reprocessing deviations.The device is not expected to be returned for evaluation.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that an unapproved needle attachment had been used to reprocess the connecting tube.The issue occurred during reprocessing, and there was no patient harm associated with the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.H4: based on the 3 digit lot number provided, the manufacturing date of the device was in the month of september 2022 but a specific date could not be identified.The olympus endoscopy support specialist (ess) reviewed the reprocessing steps with the customer.Additionally, it was reported that the customer is not going to reprocess dilators in the oer-pro as this has not been validated.The device history record was unable to be reviewed for this device, as only the 3 digit lot number was provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it¿s likely the unapproved needle attachment was used during reprocessing because the customer deviated from the instructions for use.The root cause of this event was unable to be identified.The event can be detected by following the instructions for use which state: ¿3 instruction manual this instruction manual contains essential information on using this product (maj-1904) safely and effectively.Before use, thoroughly review this manual, the instruction manual for the endoscope reprocessor, and the separate ¿list of compatible endoscopes/connecting tubes¿ supplied with the olympus endoscope reprocessor.¿ olympus will continue to monitor field performance for this device.

Brand Name
CONNECTING TUBE
Common Device Name
ENDOSCOPE REPROCESSOR ACCESSORIES
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16265634
Report Number9610595-2023-01486
Device Sequence Number17214830
Product Code FEB
UDI-Device Identifier04953170299353
UDI-Public04953170299353
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K120357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1904
Device Lot Number29A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer04/20/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown